Treatment has been going pretty well and so I haven't been on here in a while. I receive IVig every other week and receive fluids before and after the IG.
Recently, I have had a few strange reactions and am not sure if they are related to CIDP or just coincidence. Two weeks ago I had my usual routine infusion and afterwards developed some wheezing and tightness in my chest. Then again this past Tuesday, it happened again even after having taken benedryl prior to the infusion. I ended up having to use my daughter's rescue inhaler so I could breathe.
Also, about a month or so ago, I had my regular infusion and about 3 days later woke up in the middle of the night with the worst join pain and could barely sleep. After taking some ibuprofen for pain, a got a few hours of sleep but in the morning my hands looked like oven mitts and I felt like the "tin man" and all my joints felt frozen up and in pain. My neuro called in a script for a prednisone taper and that helped. At some point the words "serum sickness" was said and that it is an anomaly.
Has anyone else had these kinds of reactions to IVig? I'm wondering if my body is building up a tolerance to it or if the treatment is causing further reactions. If I don't have IVig, what's left???
I'm afraid to go back on steroids as my body has become unrecognizable to me as I have gained about 70 to 80 lbs and cannot afford to gain more and become diabetic as a result.
Looking for some insight.
Thanks a bunch,
Lisa in Michigan
I Have only had one treatment. Felt funny when given to fast. For second treatment was informed
Would take over two dAys. Continue same every month at home. Is this normal
Sometimes, that happens to me, too. I was told that my body just wasn't agreeing with a donor's IG. I had one that locked me up so bad that I turned purple and it took great effort to reach the call light. I could tell by the look on the nurse's face that she was rather concerned by my condition. The IVIG was stopped, they pushed a couple different meds through my IV, put oxygen on me, and a heart monitor. After an hour or so, they restarted the infusion at a slower rate and stayed at my bedside. That weekend, my body hurt so bad that I felt like I had been hit by a Mack truck, but haven't had such a severe reaction as I did that time since.
I have bad reactions when IVIG not introduced slowly and immediately started at full rate. When administered gradually a single treatment usually 8-12 hours and I have no neg effects at all
I have CIDP and have been having IVig treatments for over three years. I always had crappy side effects so the dr added solu medrol 50mg prior to each infusion. However, the last three treatments I had chest tightness. The first two times, the nurse slowed it down and it went away. The last time was the second day and she slowed it down even though she said it was very slow. My question is this: did your chest discomfort go away when the infusion ended? Mine lastd for two weeks. Three days after the infusion I was in the ER. As usual, they are frighteningly clueless about CIDP and IVig. Once they were pretty sure I wasn’t having a heart attack, they sent me home. The chest tightness lastd two very long, scary weeks. Now dr want to stop IVig amd start me on Solu medral. I am very scared. The IVig feels like it stopped working anyway